Arkansas, 2012

Wildfire in Arkansas, June 20, 2012

June 20, 2012 · NWS LZK · 1 event in 1 county or zone

A wildfire at Holland in Faulkner County burned only 10 acres but destroyed two homes and two outbuildings. The fire threatened an additional 10 homes and 13 outbuildings.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A wildfire at Holland in Faulkner County burned only 10 acres but destroyed two homes and two outbuildings. The fire threatened an additional 10 homes and 13 outbuildings. Six fire departments and the Arkansas Forestry Commission fought the blaze. One firefighter was injured.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 20, 1:52 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 20, 1:52 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
252 PM CDT WED JUN 20 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
RIDGE OF HIGH PRESSURE BUILDING OVER THE CENTRAL/SOUTHERN ROCKIES.
CLOCKWISE FLOW AROUND THE RIDGE WILL DRIVE A WEAK COLD FRONT INTO
ARKANSAS THURSDAY/THURSDAY NIGHT. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED ALONG THE FRONT...MAINLY IN
NORTHERN/CENTRAL SECTIONS OF THE STATE. PRECIPITATION COVERAGE
AND QPF WILL NOT HELP THE ONGOING DROUGHT MUCH AT ALL.

THE REMAINDER OF THE PERIOD WILL FEATURE THE RIDGE TO THE WEST
AMPLIFYING AND HEADING TOWARD THE REGION. WHILE THE RIDGE AXIS
WILL REMAIN OVER THE PLAINS FRIDAY INTO THE WEEKEND...IT WILL
BE CLOSE ENOUGH TO KEEP ARKANSAS DRY/HOT...WITH ABOVE NORMAL
TEMPERATURES IN THE FORECAST.
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY
NOTHING NEW TO REPORT ON FOR THE LONG TERM REALLY. HOT WEATHER WILL
CONTINUE AS A STRONG UPPER RIDGE BUILDS OVER THE CENTRAL CONUS.
HIGHS ON SUNDAY WILL BE IN THE MID TO UPPER 90S MOST EVERYWHERE
AND...DEPENDING ON WHICH GUIDANCE YOU BELIEVE...SOME PLACES WILL
TAKE A SHOT AT THE CENTURY MARK. THIS WOULD MAINLY BE IN THE
ARKANSAS RIVER VALLEY FROM RUSSELVILLE WESTWARD. A COLD FRONT MAY
PUSH INTO THE NORTHERN PARTS OF THE STATE ON MONDAY...BUT WILL OFFER
VERY LITTLE CHANCE OF RAIN. THE ONLY AFFECT WILL BE A SLIGHT COOLING
TREND...BUT ONLY A COUPLE OR THREE DEGREES MAYBE AND ONLY IN THE
NORTHEAST THANKS TO INCREASED CLOUD COVER. LITTLE CHANGE IS EXPECTED
FOR TUESDAY AND WEDNESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  91  68  89 /   0  20  20  10
CAMDEN AR         65  94  66  94 /   0  10  10  10
HARRISON AR       66  87  65  88 /  10  30  20  10
HOT SPRINGS AR    68  92  70  93 /   0  20  20  10
LITTLE ROCK   AR  69  94  71  93 /   0  10  20  10
MONTICELLO AR     66  95  69  96 /   0  10  10  10
MOUNT IDA AR      65  93  66  92 /  10  20  20  10
MOUNTAIN HOME AR  66  89  64  87 /  10  30  20  10
NEWPORT AR        67  91  68  91 /   0  10  20  10
PINE BLUFF AR     67  93  69  93 /   0  10  10  10
RUSSELLVILLE AR   67  94  68  92 /  10  30  20  10
SEARCY AR         65  93  69  92 /   0  10  20  10
STUTTGART AR      69  93  71  92 /   0  10  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...46 / LONG TERM...64
Hazardous weather outlook, Jun 20, 4:00 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUN 20 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED JUN 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WEAK COLD FRONT WILL MOVE INTO NORTHWEST ARKANSAS THURSDAY...WITH
SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR AREAS NORTH
AND WEST OF LITTLE ROCK. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...SOME STORMS MAY BECOME STRONG...WITH GUSTY WINDS AND
SMALL HAIL.

THE FRONT WILL DISSIPATE ACROSS CENTRAL ARKANSAS...WITH HIGH
PRESSURE STRENGTHENING ACROSS THE REGION. THIS WILL LEAD TO
TEMPERATURES GRADUALLY INCREASING THROUGH THE WEEKEND INTO EARLY
NEXT WEEK...WITH HIGHS IN THE MID TO UPPER 90S. HUMIDITY VALUES WILL
ALSO INCREASE...AND LEAD TO HEAT INDEX VALUES APPROACHING 100
DEGREES DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Faulkner

When
June 20, 3:00 PM CST to 5:40 PM CST
Where
Faulkner forecast zone
Injuries
1 direct, 0 indirect
Reported by
Park/Forest Service
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380178.